We consider the displacement problem of a cylindrical roof under a pointwise Dirac load acting in the normal direction, and recognize two classes of possible responses in dependence of the boundary conditions: the bending dominated and the “intermediate” case. We theoretically analyze the local form of the solution around the load application point in both cases; the latter (which is equivalent to the classical pinched cylinder benchmark) shows a layer of characteristic length t1/4 in the angular direction, while the first one shows a smoother solution. Finally we exploit the results obtained in order to derive some good numerical strategies for the problem. In the last section, we show the perfect correspondence between the theoretical results and the solution obtained through numerical means.

BEIRAO DA VEIGA, L. (2005). Asymptotic study of the solution for pinched cylindrical shells. COMPUTER METHODS IN APPLIED MECHANICS AND ENGINEERING, 194(9-11), 1113-1139 [10.1016/j.cma.2004.06.015].

Asymptotic study of the solution for pinched cylindrical shells

BEIRAO DA VEIGA, LOURENCO
2005

Abstract

We consider the displacement problem of a cylindrical roof under a pointwise Dirac load acting in the normal direction, and recognize two classes of possible responses in dependence of the boundary conditions: the bending dominated and the “intermediate” case. We theoretically analyze the local form of the solution around the load application point in both cases; the latter (which is equivalent to the classical pinched cylinder benchmark) shows a layer of characteristic length t1/4 in the angular direction, while the first one shows a smoother solution. Finally we exploit the results obtained in order to derive some good numerical strategies for the problem. In the last section, we show the perfect correspondence between the theoretical results and the solution obtained through numerical means.
Articolo in rivista - Articolo scientifico
Shells; Layers; Asymptotic analysis; Finite element methods
English
1113
1139
27
BEIRAO DA VEIGA, L. (2005). Asymptotic study of the solution for pinched cylindrical shells. COMPUTER METHODS IN APPLIED MECHANICS AND ENGINEERING, 194(9-11), 1113-1139 [10.1016/j.cma.2004.06.015].
BEIRAO DA VEIGA, L
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/100326
Citazioni
  • Scopus 6
  • ???jsp.display-item.citation.isi??? 6
Social impact